Genres de Todd et valeurs aux entiers des dérivées de fonctions L  [ Todd genus and values at the integers of the derivatives of L functions ]
Séminaire Bourbaki : volume 2005/2006, exposés 952-966, Astérisque no. 311  (2007), Talk no. 955, p. 75-98

Arakelov geometry studies vector bundles on an algebraic variety X defined over the integers, endowed with a smooth hermitian metric on the associated holomorphic bundle (on the complex points of X). An “arithmetic Riemann-Roch theorem” computes the covolume of the euclidean lattice of global sections of such a bundle. In this formula, the Todd genus has an additional term, defined by a formal power series the coefficients of which involve values at odd negative integers of the derivative of the Riemann zeta function. When a finite group scheme G acts upon X, there exists an equivariant result, concerning hermitian vector bundles with an action of G. This “arithmetic Lefschetz theorem” is due to K. Köhler et D. Roessler, using work of J.-M. Bismut et al. In the statement, the correction to the Todd genus involves values at the integers of the derivative of Dirichlet L-functions. By specializing the arithmetic Lefschetz theorem to the case of the action of roots of unity on an abelian variety with complex multiplication, the same authors got a new proof (up to bad primes) of a classical formula of Chowla-Selberg which expresses periods of a CM elliptic curve as a product of values of the gamma function at rational numbers, and of its generalizations to abelian varieties due to B. Gross, G. Anderson and P. Colmez. Recently, V. Maillot and D. Roessler have been able to deal with any variety (any motive) with complex multiplication. They prove this way (e.g. in dimension two) the conjecture of P. Deligne and B. Gross which says that the periods of such a motive are products of the values at the origin the derivative of some Dirichlet L functions.

La géométrie d’Arakelov étudie les fibrés vectoriels sur une variété algébrique X définie sur les entiers, munis d’une métrique hermitienne lisse sur le fibré holomorphe associé (sur la variété analytique des points complexes de X). Un théorème de “Riemann-Roch arithmétique” calcule le covolume du réseau euclidien des sections globales d’un tel fibré. Dans cette formule, le genre de Todd comporte un terme complémentaire, défini par une série formelle dont les coefficients font intervenir les valeurs aux entiers négatifs impairs de la dérivée de la fonction zêta de Riemann (cf. exposé numéro 731 de ce séminaire). Si un schéma en groupes finis G agit sur X, il existe aussi un énoncé équivariant, concernant les fibrés hermitiens munis d’une action de G. Ce théorème de “Lefschetz arithmétique” est dû à K. Köhler et D. Roessler, qui s’appuient sur des travaux de J.-M. Bismut et al. Dans cet énoncé, la correction au genre de Todd fait intervenir les valeurs entières de la dérivée des fonctions L de Dirichlet. En spécialisant le théorème de Lefschetz arithmétique au cas de l’action des racines de l’unité sur une variété abélienne à multiplication complexe, ces auteurs obtiennent une nouvelle démonstration (aux mauvais facteurs près) de la formule classique de Chowla-Selberg qui exprime les périodes d’une courbe elliptique CM comme produit de valeurs de la fonction gamma en des nombres rationnels, et des généralisations de cette formule dues à B. Gross, G. Anderson et P. Colmez. V. Maillot et D. Roessler ont montré récemment que la méthode vaut pour toute variété (tout motif) à multiplication complexe. Ils confirment ainsi (en dimension deux par exemple) la conjecture de P. Deligne et B. Gross selon laquelle les périodes d’un tel motif sont des produits des valeurs en zéro de la dérivée de certaines fonctions L de Dirichlet.

Classification:  14K22,  14G40
Keywords: Todd genus, Riemann-Roch theorem, Lefschetz theorem, Arakelov geometry, Dirichlet L-functions, abelian varieties with complex multiplication, periods
@incollection{SB_2005-2006__48__75_0,
     author = {Soul\'e, Christophe},
     title = {Genres de Todd et valeurs aux entiers des d\'eriv\'ees de fonctions $L$},
     booktitle = {S\'eminaire Bourbaki : volume 2005/2006, expos\'es 952-966},
     author = {Collectif},
     series = {Ast\'erisque},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {311},
     year = {2007},
     note = {talk:955},
     pages = {75-98},
     zbl = {1197.14022},
     mrnumber = {2359040},
     language = {fr},
     url = {http://www.numdam.org/item/SB_2005-2006__48__75_0}
}
Soulé, Christophe. Genres de Todd et valeurs aux entiers des dérivées de fonctions $L$, in Séminaire Bourbaki : volume 2005/2006, exposés 952-966, Astérisque, no. 311 (2007), Talk no. 955, pp. 75-98. http://www.numdam.org/item/SB_2005-2006__48__75_0/

[1] G. W. Anderson - “Logarithmic derivatives of Dirichlet L-functions and the periods of abelian varieties”, Compositio Math. 45 (1982), no. 3, p. 315-332. | Numdam | MR 656608 | Zbl 0501.14025

[2] J.-M. Bismut - “Equivariant immersions and Quillen metrics”, J. Differential Geom. 41 (1995), no. 1, p. 53-157. | MR 1316553 | Zbl 0826.32024

[3] -, Holomorphic families of immersions and higher analytic torsion forms, Astérisque, vol. 244, Soc. Math. France, Paris, 1997. | Numdam | MR 1623496 | Zbl 0899.32013

[4] -, “Local index theory and higher analytic torsion”, in Proceedings of the International Congress of Mathematicians (Berlin, 1998), vol. I (extra vol.), 1998, p. 143-162. | MR 1648029 | Zbl 0982.58016

[5] J.-M. Bismut & G. Lebeau - “Complex immersions and Quillen metrics”, Inst. Hautes Études Sci. Publ. Math. (1991), no. 74, p. 1-298. | Numdam | MR 1188532 | Zbl 0784.32010

[6] J. M. Bismut & X. Ma - “Holomorphic immersions and equivariant torsion forms”, J. reine angew. Math. 575 (2004), p. 189-235. | MR 2097553 | Zbl 1063.58019

[7] J.-B. Bost - “Intersection theory on arithmetic surfaces and L 1 2 metrics”, lettre du 6/03/1998, non publiée.

[8] -, “Théorie de l'intersection et théorème de Riemann-Roch arithmétiques”, in Séminaire Bourbaki (1990/91), Astérisque, vol. 201-203, Soc. Math. France, Paris, 1991, exp. no. 731, p. 43-88. | Numdam | Zbl 0780.14013

[9] -, “Potential theory and Lefschetz theorems for arithmetic surfaces”, Ann. Sci. École Norm. Sup. (4) 32 (1999), no. 2, p. 241-312. | Numdam | MR 1681810 | Zbl 0931.14014

[10] J. Burgos, J. Kramer & U. Kühn - “Cohomological Arithmetic Chow Rings”, J. Inst. Math. Jussieu 6 (2007), no. 1, p. 1-172. | MR 2285241 | Zbl 1115.14013

[11] S. Chowla & A. Selberg - “On Epstein's zeta-function”, J. reine angew. Math. 227 (1967), p. 86-110. | MR 215797 | Zbl 0166.05204

[12] P. Colmez - “Périodes des variétés abéliennes à multiplication complexe”, Ann. of Math. (2) 138 (1993), no. 3, p. 625-683. | MR 1247996 | Zbl 0826.14028

[13] P. Deligne - “Applications de la formule des traces aux sommes trigonométriques”, in Séminaire de Géométrie Algébrique 4 1/2 (Bois-Marie), Lect. Notes in Math., vol. 569, 1977, p. 168-232. | Zbl 0349.10031

[14] -, “Hodge cycles on abelian varieties (Notes by J.S. Milne)”, in Hodge cycles, motives, and Shimura varieties, Lect. Notes in Math., vol. 900, 1982, p. 9-100. | Zbl 0478.14029

[15] -, “Preuve des conjectures de Tate et de Shafarevitch (d'après G. Faltings)”, in Séminaire Bourbaki (1983/84), Astérisque, vol. 121-122, Soc. Math. France, Paris, 1985, exp. no. 616, p. 25-41. | Numdam | Zbl 0591.14026

[16] M. Demazure - “Structures algébriques, cohomologie des groupes”, in Séminaire de Géométrie Algébrique 3 (Bois-Marie), Lect. Notes in Math., Springer-Verlag, Berlin-Heidelberg-New York, 1970. | Article | Zbl 0212.52808

[17] G. Faltings - Lectures on the arithmetic Riemann-Roch theorem, Annals of Mathematics Studies, vol. 127, Princeton University Press, Princeton, NJ, 1992. | Article | MR 1158661 | Zbl 0744.14016

[18] H. Gillet & C. Soulé - “An arithmetic Riemann-Roch theorem”, Invent. Math. 110 (1992), no. 3, p. 473-543. | MR 1189489 | Zbl 0777.14008

[19] B. H. Gross - “On the periods of abelian integrals and a formula of Chowla and Selberg”, Invent. Math. 45 (1978), no. 2, p. 193-211, avec un appendice de D.E. Rohrlich. | MR 480542 | Zbl 0418.14023

[20] B. H. Gross & D. B. Zagier - “Heegner points and derivatives of L-series”, Invent. Math. 84 (1986), no. 2, p. 225-320. | MR 833192 | Zbl 0608.14019

[21] S. L. Kleiman - “Algebraic cycles and the Weil conjectures”, in Dix esposés sur la cohomologie des schémas, North-Holland, Amsterdam, 1968, p. 359-386. | MR 292838 | Zbl 0198.25902

[22] K. Köhler - “A Hirzebruch proportionality principle in Arakelov geometry”, in Number fields and function fields-two parallel worlds (G. Van der Geer, B. Moonen & R. Schoof, éds.), Progr. Math., vol. 239, Birkhäuser Boston, Boston, MA, 2005, p. 237-268. | MR 2176753 | Zbl 1101.14035

[23] K. Köhler & D. Roessler - “A fixed point formula of Lefschetz type in Arakelov geometry. I. Statement and proof”, Invent. Math. 145 (2001), no. 2, p. 333-396. | MR 1872550 | Zbl 0999.14002

[24] -, “A fixed point formula of Lefschetz type in Arakelov geometry. IV. The modular height of C.M. abelian varieties”, J. reine angew. Math. 556 (2003), p. 127-148. | MR 1971142 | Zbl 1032.14004

[25] S. S. Kudla - “Derivatives of Eisenstein series and generating functions for arithmetic cycles”, in Séminaire Bourbaki (1999/2000), Astérisque, vol. 276, Soc. Math. France, Paris, 2002, exp. no. 876, p. 341-368. | Numdam | MR 1886765 | Zbl 1066.11026

[26] S. S. Kudla & M. Rapoport - “Arithmetic Hirzebruch-Zagier cycles”, J. reine angew. Math. 515 (1999), p. 155-244. | MR 1717613 | Zbl 1048.11048

[27] S. S. Kudla, M. Rapoport & T. Yang - Modular forms and special cycles on Shimura curves, Annals of Mathematics Studies, vol. 161, Princeton University Press, Princeton, NJ, 2006. | MR 2220359 | Zbl 1157.11027

[28] U. Kühn - “Generalized arithmetic intersection numbers”, J. reine angew. Math. 534 (2001), p. 209-236. | MR 1831639 | Zbl 1084.14028

[29] V. Maillot & D. Roessler - “Conjectures sur les dérivées logarithmiques des fonctions L d’Artin aux entiers négatifs”, Math. Res. Lett. 9 (2002), no. 5-6, p. 715-724. | MR 1906073 | Zbl 1078.14519

[30] -, “On the periods of motives with complex multiplication and a conjecture of Gross-Deligne”, Ann. of Math. (2) 160 (2004), no. 2, p. 727-754. | MR 2123937 | Zbl 1077.14032

[31] D. B. Ray & I. M. Singer - “Analytic torsion for complex manifolds”, Ann. of Math. (2) 98 (1973), p. 154-177. | MR 383463 | Zbl 0267.32014

[32] J. H. Silverman - The arithmetic of elliptic curves, Graduate Texts in Math., vol. 106, Springer-Verlag, New York, 1986. | Article | MR 817210 | Zbl 0585.14026

[33] -, “Heights and elliptic curves”, in Arithmetic geometry (Storrs 1984), Springer, New York, 1986, p. 253-265. | MR 861979 | Zbl 0603.14020

[34] -, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Math., vol. 151, Springer-Verlag, New York, 1994. | MR 1312368 | Zbl 0911.14015

[35] C. Soulé - “Hermitian vector bundles on arithmetic varieties”, in Algebraic geometry (Santa Cruz 1995) (J. Kollár, 'ed.), Proc. Sympos. Pure Math., vol. 62, Amer. Math. Soc., Providence, 1997, p. 383-419. | MR 1492529 | Zbl 0926.14011

[36] C. Soulé, D. Abramovich, J.-F. Burnol & J. Kramer - Lectures on Arakelov geometry, Cambridge Studies in Advanced Mathematics, vol. 33, Cambridge University Press, Cambridge, 1992. | MR 1208731 | Zbl 0812.14015

[37] R. O. Wells, Jr. - Differential analysis on complex manifolds, seconde 'ed., Graduate Texts in Math., vol. 65, Springer-Verlag, New York, 1980. | MR 608414 | Zbl 0435.32004

[38] Y. Zha - “A General Arithmetic Riemann-Roch Theorem”, Thèse, Chicago University, 1997, non publiée. | MR 2716760